Subdifferential estimate of the directional derivative, optimality criterion and separation principles

Abstract : We provide an inequality relating the radial directional derivative and the subdifferential of proper lower semicontinuous functions, which extends the known formula for convex functions. We show that this property is equivalent to other subdifferential properties of Banach spaces, such as controlled dense subdifferentiability, optimality criterion, mean value inequality and separation principles. As an application, we obtain a first-order sufficient condition for optimality, which extends the known condition for differentiable functions in finite-dimensional spaces and which amounts to the maximal monotonicity of the subdifferential for convex lower semicontinuous functions. Finally, we establish a formula describing the subdifferential of the sum of a convex lower semicontinuous function with a convex inf-compact function in terms of the sum of their approximate epsilon-subdifferentials. Such a formula directly leads to the known formula relating the directional derivative of a convex lower semicontinuous function to its approximate epsilon-subdifferential.
Document type :
Journal articles
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-00694601
Contributor : Marc Lassonde <>
Submitted on : Friday, May 4, 2012 - 10:40:01 PM
Last modification on : Wednesday, July 18, 2018 - 8:11:27 PM

Identifiers

Collections

Citation

Florence Jules, Marc Lassonde. Subdifferential estimate of the directional derivative, optimality criterion and separation principles. Optimization, Taylor & Francis, 2013, 62 (9), pp.1267-1288. ⟨10.1080/02331934.2011.645034⟩. ⟨hal-00694601⟩

Share

Metrics

Record views

209